Family Processes in Adolescent Depression
- 1.6k Downloads
A developing body of research points to the role of family relationships and interactions as factors relevant to understanding unipolar depressive symptomatology and disorder in adolescents. This paper is focused on examining mechanisms by which adverse family processes may operate to increase adolescents' vulnerability to depression. The review is organized into a description and evaluation of four potential mechanisms by which families may influence adolescents' risk: (a) Stress/Support, (b) Social Interactional, (c) Cognitive, and (d) Affect Regulation. The presentation of the individual mechanisms is followed by a brief discussion of how they could be integrated to develop a fuller understanding of familial processes relevant to the etiology and maintenance of depressive conditions. Finally, we conclude with a discussion of overall limitations in the literature and recommendations for future research.
Unable to display preview. Download preview PDF.
- 1.L. A. Bokut', “Embedding algebras in algebraically closed algebras,” Dokl. Akad. Nauk SSSR, 154, No. 5, 963-964 (1962).Google Scholar
- 2.L. A. Bokut', “Embeddings of Lie algebras in algebraically closed Lie algebras,” Algebra Logika, 1, No. 2, 47-53 (1962).Google Scholar
- 3.P. M. Cohn, “Progress in free associative algebras,” Isr. J. Math., 19, Nos. 1/2, 109-151 (1974).Google Scholar
- 4.L. A. Bokut', “Algebraically closed and simple Lie algebras,” Trudy Steklov Inst. Math., 148, 30-42 (1978).Google Scholar
- 5.L. A. Bokut', “Theorems of embedding in the theory of algebras,” Coll. Math., 14, 349-353 (1963).Google Scholar
- 6.L. Makar-Limanov, “Algebraically closed skew fields,” J. Alg., 93, No. 1, 117-135 (1985).Google Scholar
- 7.P. M. Cohn, “A brief history of infinite-dimensional skew fields,” Math. Sc., 17, No. 1, 1-14 (1992).Google Scholar
- 8.R. M. Wood, “Quaternionic eigenvalues,” Bull. London Math. Soc., 17, No. 2(65), 137-138 (1985).Google Scholar
- 9.P. M. Cohn, Free Rings and Their Relations, Academic Press, London (1971).Google Scholar
- 10.L. A. Bokut', “On a problem of Kaplanskii,” Sib. Mat. Zh., 4, No. 6, 1184-1185 (1963).Google Scholar
- 11.N. Jacobson, Structure of Rings, Coll. Publ. Am. Math. Soc., 37 (1964).Google Scholar
- 12.I. M. Gel'fand and V. S. Retakh, “Theory of noncommutative determinants and characteristic functions of graphs,” Funkts. An. Pril., 26, No. 4, 1-20 (1992).Google Scholar